Alert archive / Ohio / Special Weather Statements in 2025
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 18, 2025, 11:21 AM EDT for Lucas County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2025, 11:21 AM EDT (15:21 UTC)
- Expired
- Jun 18, 2025, 12:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.50 in
- Wind
- 50
County Lucas County, OH
The radar
The Detroit radar (KDTX), 116 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
230
WWUS81 KCLE 181521
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1121 AM EDT Wed Jun 18 2025
OHZ003-006-007-181615-
Wood OH-Ottawa OH-Lucas OH-
1121 AM EDT Wed Jun 18 2025
...A STRONG THUNDERSTORM WILL IMPACT OTTAWA...CENTRAL WOOD AND LUCAS
COUNTIES THROUGH 1215 PM EDT...
At 1120 AM EDT, Doppler radar was tracking a strong thunderstorm near
Weston, or near Bowling Green, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Toledo, Bowling Green, Swanton, Perrysburg, Oregon, Sylvania,
Rossford, Waterville, Northwood, Whitehouse, Holland, Weston, Maumee,
Ottawa Hills, Walbridge, Millbury, Haskins, Grand Rapids, Tontogany,
and Clay Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4171 8345 4170 8346 4169 8344 4170 8344
4169 8343 4169 8335 4171 8334 4167 8327
4166 8326 4127 8375 4136 8389
TIME...MOT...LOC 1520Z 222DEG 25KT 4141 8377
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 18, 10:02 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 18, 10:02 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1002 AM EDT Wed Jun 18 2025 .SYNOPSIS... A cold front will move across the region this evening and overnight. A strong upper level ridge of high pressure will build over the Ohio Valley this weekend into early next week and bring a Heat Wave across the region. && .NEAR TERM /THROUGH THURSDAY/... 10:00 AM Update: Key Messages: -The main focus will be the potential for severe weather this afternoon and evening. -There is an Enhanced Risk (level 3 of 5) for severe storms across Northwest OH. -There is a Slight Risk (level 2 of 5) for severe storms across North Central OH. -There is a Marginal Risk (level 1 of 5) for strong to severe storms across Northeast OH and Northwest PA. -Primary severe weather hazard will be damaging wind gusts followed by large hail. -There is an isolated/lower-end tornado threat for mainly Northwest OH this evening. -It is looking likely that there will be two rounds of thunderstorms today into tonight...one will push in from the west late this morning into early this afternoon, with isolated severe weather and locally heavy rainfall possible. The next will push in from the west early this evening. The severe threat is greater with the evening round, though uncertainty exists due to later timing (especially farther east) and pre- frontal convection working over the environment. Made some adjustments to POPs, QPF, and hourly/max temperatures through this evening. A cluster of convection is moving out of Indiana and into Northwest OH. This cluster is not modeled all that well, though the 6z 3km NAM and recent HRRR runs somewhat pick up on it. This convection is ahead of the stronger forcing and shear, but will likely carry across our area to some extent through the early-mid afternoon hours. Some additional convection will likely try firing along a lake breeze from near Cleveland points northeast early-mid afternoon. The environment won't be overly supportive for severe weather with this first round of convection, though locally heavy rain and/or isolated stronger wind gusts/hail are possible. The main forecast impact with this convection is to increase POPs earlier in the day and to lower temperatures slightly around peak afternoon heating. Greater forcing/shear and likely another round of convection arrives from the west this evening, likely bringing greater severe potential, especially to Northwest OH. Synoptically, severe weather potential is more evident with the evening round of convection. However, a weakening trend is likely through the evening as this next round pushes east across our area, with further uncertainty added by potential for afternoon convection to leave a more worked-over airmass across our area. Thus, while the evening convection has greater potential to produce organized severe weather, there remains some uncertainty. The highest confidence in severe weather with this evening's convection is in the Enhanced Risk across Northwest OH, likely between 6-8 PM along I-75 (including Toledo-Findlay). Previous Discussion: We are starting off this morning warm and humid with quiet weather over Northern Ohio and northwest Pennsylvania. The latest model guidance and trends indicate that most of today may be relatively quiet with a chance for a few showers or isolated pop-up storms later this morning into the afternoon. Our atmosphere is very juicy with a tropical-like airmass and rich moisture content. PW values are up to 1.9 inches and with daytime heating, it won't take much to develop some isolated widely scattered convection. We kept POPs 20 to 35 percent this morning through mid afternoon. There is some scattered convection developing this morning over towards Chicago and northwest Indiana. There is a chance that area of convection will continue to develop as it moves East-northeastward later this morning into the early afternoon. It could eventually clip areas of far northwest Ohio and towards the Lake Erie Islands. If that scenario does happen, it could also drop some outflow boundaries into our area and help with development of additional convection. That is one possibility that we may have to watch for and nowcast later today. High temperatures will range from the low 80s over NWPA and the mid 80s for NEOH. The warmest temps will be over NWOH in the the upper 80s this afternoon. A developing and strengthening surface low will track from the western Ohio Valley into the southern and eastern Great Lakes region later today through early Thursday morning. This low pressure system will drag a cold front across the area tonight into early Thursday morning. As this surface low slowly deepens tonight and passes by to our north, we will see an increase in our southerly to southwesterly winds late this afternoon into tonight. Southwest winds will increase to 15 and 20 mph and gusts up to 30 mph overnight. The time window that we all should stay weather aware for is generally between 6 pm and 2 am, maybe a little later if the severe storms last longer into the overnight. A broken line of severe convection will develop west of our local area by mid to late afternoon over the western Ohio Valley. Once this convection develops and gets going later this afternoon, we will have a better idea of the timing into NWOH and points eastward this evening. The past few runs of the high-res model guidance has trended a few hours faster on the timing and impacting NWOH early this evening between 5 pm and 8 pm. These storms will be moving rather quickly from west to east between 50 and 60 mph possibly. The time window for severe weather for north central and northeast Ohio appears to around 8 pm to 11 pm. And if the storms hold together, may impact northwest PA between 11 pm and 2 am. Those approximate times are subject to change but gives some insight of expectation at this moment. The axis of the mid and level trough will swing through our region on Thursday. We will continue with the chance for scattered rain showers and maybe some isolated thunder during the day Thursday with the higher POPs favoring the morning and midday. Rain chances will quickly taper off from west to east during the afternoon as the weather system pulls away. Considerable cloudiness and push of a slightly cooler, less humid airmass will follow the cold front passage on Thursday with high temps in the mid to upper 70s. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... Broad upper level trough will continue to exit to the east Thursday night as a ridge aloft and at the surface builds into the region from the west. Thursday night will be the mildest night of the short term as lows settle in the upper 50s to lower 60s in the wake of the upper trough and surface cold front. High pressure remains nestled south of the local forecast area this weekend and will allow for warm, moist air to advect from the Gulf. Highs on Friday will rise into the upper 70s to lower 80s with lows in the mid to upper 60s. Heat becomes established by Saturday as highs rise into the mid 80s to low 90s with little overnight relief as lows settle in the upper 60s to mid 70s Saturday night. && .LONG TERM /SUNDAY THROUGH TUESDAY/... Hot and humid weather is expected to last through the long term period with potentially record breaking heat by early next week. High temperatures are forecasted to rise into the 90s Sunday through Tuesday coupled with dew points in the upper 60s to lower 70s. Little overnight relief is expected as overnight lows settle in the mid 70s each night. Maximum heat index values through the long term will range between the upper 90s to 100F with Heat Advisories possibly needed through early next week. Next best chance for afternoon showers and thunderstorms will be on Tuesday as a shortwave moves overhead. && .AVIATION /12Z Wednesday THROUGH Sunday/... The key aviation weather message for this early morning TAF update will be mainly VFR flight category conditions are expected outside of any scattered showers and thunderstorms. Pilots and our aviation partners should stay weather aware later today for the potential of strong to severe convection that could impact area airports this evening into the overnight. There is a slight to enhance risk for the severe weather threat and we have some approximate timing mentioned in PROB30 groups from 22z to 06z this evening in all area TAFs. We have mostly VFR across the area this morning but there are some pockets of lower stratus with IFR to low end MVFR ceilings around YNG, CAK, and MFD. We put in a TEMPO through 14z of this low stratus deck. We expect that stratus to lift out rather quickly by mid morning. Most if not all locations should have VFR later this morning through the afternoon. There could be some widely scattered pop-up convection that develops midday into the afternoon that may area. The time window to pay more attention to and stay weather aware for aviation impacts will be between 22z and 06z this evening for strong to severe convection to move from west to east across the area. We have PROB30 groups and some more specific timing in all the TAFs. Northwest and north central Ohio will be possibly impacted early evening. Further east across NEOH and NWPA, it will be later in the evening or overnight. With this broken line of storms, a brief period of MVFR to IFR conditions are expected with the heavier convection. Strong to potentially severe wind gusts will be possible with any of the more robust convection that moves through. Winds are starting out this morning from the south-southwesterly direction 5 to 10 knots. Those SSW winds will increase late this morning 8 to 12 knots into the afternoon with some gusts up to 20 knots. By this evening after 00z into the overnight, the SSW winds will increase 10 to 16 knots and likely gusts of 25 knots. Outlook...Non-VFR likely with scattered showers and isolated storms Thursday. A large high pressure system will build over the region over the weekend into early next week with fair skies and quiet weather. && .MARINE... Southerly winds generally around 10 knots will continue through this evening before increasing to 15-20 knots and shifting to the southwest tonight. Elevated southwesterly to westerly winds 15-20 knots will continue through Thursday morning. Highest wave heights building to 3-5 feet should remain limited to open waters through Thursday morning given the offshore component. Opted to hold off on any small craft advisories with this forecast package and wait another forecast cycle to better determine magnitude and timeframe of elevated wind speeds. Westerly winds will diminish to 5-10 knots through Thursday as high pressure builds across the region through the end of this week. A warm front will lift north across the lake on Saturday which will increase southwesterly winds to 10-15 knots before they diminish to 5-10 knots on Sunday as high pressure persists. && .CLIMATE... Daily Record High Maximum Temperatures Date Toledo Mansfield Cleveland Akron Youngstown Erie 06-22 99(1988) 95(1988) 98(1988) 97(1988) 97(1933) 94(1988) 06-23 96(1911) 91(1964) 94(1948) 94(1923) 94(1943) 92(1964) 06-24 95(2005) 93(1933) 96(1952) 95(1923) 93(1952) 92(1952) 06-25 104(1988) 101(1988) 104(1988) 100(1988) 99(1988) 100(1988) && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...77 NEAR TERM...77/Sullivan SHORT TERM...13 LONG TERM...13 AVIATION...77 MARINE...13 CLIMATE...
Hazardous weather outlook, Jun 18, 3:47 AM EDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 347 AM EDT Wed Jun 18 2025 LEZ061-147>149-167>169-OHZ012>014-022-023-033-089-PAZ001>003-190800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY-Willowick to Geneva-on- the-Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on- the-Lake to Conneaut OH beyond 5 nm off shoreline to US- Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lake-Geauga-Ashtabula Inland-Portage-Trumbull- Mahoning-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 347 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a marginal risk (level 1 of 5) for the potential of a few strong to severe thunderstorms this evening into the overnight across Northeast Ohio and Northwest Pennsylvania. The primary hazard will be damaging winds and large hail. Localized heavy rainfall may also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong upper level ridge of high pressure will build over the Ohio Valley this weekend into early next week and bring a Heat Wave across the region. Afternoon temperatures will climb into the lower and middle 90s Sunday through Tuesday. Heat indices will approach 100 to 103 degrees. Daily record high temperatures may be possible early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>146-162>166-OHZ003-006>011-017>021-027>032-036>038-047-190800- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga- Hancock-Seneca-Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Marion-Morrow-Holmes-Knox- 347 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. There is a slight risk (level 2 of 5) for the potential of severe thunderstorms this evening into the overnight across north central and northwest Ohio, generally west of a line from Cleveland to Mount Vernon. There is an enhanced risk (level 3 of 5) for severe weather across northwest Ohio this evening. The primary hazard will be damaging winds and large hail. An isolated tornado threat may be possible for areas of Northwest Ohio this evening. Localized heavy rainfall may be possible with these storms tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong upper level ridge of high pressure will build over the Ohio Valley this weekend into early next week and bring a Heat Wave across the region. Afternoon temperatures will climb into the lower and middle 90s Sunday through Tuesday. Heat indices will approach 100 to 103 degrees. Daily record high temperatures may be possible early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Jun 18, 11:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1121 AM EDT Wed Jun 18 2025
OHZ003-006-007-181615-
Wood OH-Ottawa OH-Lucas OH-
1121 AM EDT Wed Jun 18 2025
...A STRONG THUNDERSTORM WILL IMPACT OTTAWA...CENTRAL WOOD AND LUCAS
COUNTIES THROUGH 1215 PM EDT...
At 1120 AM EDT, Doppler radar was tracking a strong thunderstorm near
Weston, or near Bowling Green, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Toledo, Bowling Green, Swanton, Perrysburg, Oregon, Sylvania,
Rossford, Waterville, Northwood, Whitehouse, Holland, Weston, Maumee,
Ottawa Hills, Walbridge, Millbury, Haskins, Grand Rapids, Tontogany,
and Clay Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4171 8345 4170 8346 4169 8344 4170 8344
4169 8343 4169 8335 4171 8334 4167 8327
4166 8326 4127 8375 4136 8389
TIME...MOT...LOC 1520Z 222DEG 25KT 4141 8377
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
23The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:04 PM EDT | Special Weather Statement | CLE | Hancock | 56 min |
| Jun 18, 12:10 PM EDT | Special Marine Warning | CLE | 65 min | |
| Jun 18, 12:16 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 3 hr |
| Jun 18, 12:34 PM EDT | Special Marine Warning | CLE | 56 min | |
| Jun 18, 1:00 PM EDT | Flash Flood Warning | CLE | Ashtabula | 4 hr |
| Jun 18, 1:51 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Medina | 39 min |
| Jun 18, 2:25 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain, Medina, Summit, Wayne | 50 min |
| Jun 18, 3:05 PM EDT | Small Craft Advisory | CLE | 31 hr | |
| Jun 18, 3:12 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Portage, Stark, Summit, Wayne | 48 min |
| Jun 18, 3:35 PM EDT | Special Weather Statement | CLE | Portage, Trumbull | 40 min |
| Jun 18, 4:06 PM EDT | Special Weather Statement | CLE | Trumbull | 39 min |
| Jun 18, 4:09 PM EDT | Areal Flood Advisory | CLE | Trumbull | 2 hr |
| Jun 18, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 30 min |
| Jun 18, 4:32 PM EDT | Special Marine Warning | CLE | 88 min | |
| Jun 18, 4:57 PM EDT | Special Weather Statement | CLE | Lucas | 33 min |
| Jun 18, 5:05 PM EDT | Special Weather Statement | CLE | Medina | 25 min |
| Jun 18, 5:08 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina, Summit | 52 min |
| Jun 18, 5:26 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina, Summit | 49 min |
| Jun 18, 5:53 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 52 min |
| Jun 18, 5:57 PM EDT | Special Marine Warning | CLE | 48 min | |
| Jun 18, 6:00 PM EDT | Tornado Warning | CLE | Mahoning, Portage, Stark, Summit | 45 min |
| Jun 18, 6:11 PM EDT | Special Weather Statement | CLE | Lorain | 49 min |
| Jun 18, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Wood | 63 min |
| Jun 18, 6:43 PM EDT | Special Weather Statement | CLE | Mahoning | 47 min |
| Jun 18, 7:04 PM EDT | Special Marine Warning | CLE | 116 min | |
| Jun 18, 7:08 PM EDT | Tornado Warning | CLE | Hancock, Seneca, Wyandot | 37 min |
| Jun 18, 7:11 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow, Seneca, Wyandot | 64 min |
| Jun 18, 7:14 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 76 min |
| Jun 18, 7:27 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 34 min |
| Jun 18, 7:30 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 29 min |
| Jun 18, 7:36 PM EDT | Tornado Warning | CLE | Crawford, Seneca, Wyandot | 39 min |
| Jun 18, 7:41 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Seneca | 64 min |
| Jun 18, 7:43 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Knox, Morrow, Richland | 77 min |
| Jun 18, 7:53 PM EDT | Tornado Warning | CLE | Lucas, Ottawa | 22 min |
| Jun 18, 7:58 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 18, 1:08 PM EDT | Areal Flood Advisory | CLE | Erie | 3 hr |
| Jun 18, 4:17 PM EDT | Special Weather Statement | CLE | Crawford | 28 min |
Nearby
Special Weather Statements in Ohio, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.